Texas, 2011

High Wind in Texas, November 2, 2011

November 2, 2011 · NWS LUB · 1 event in 1 county or zone

A strong cold front moved through the region on the afternoon of the second. Strong winds behind the front produced a severe wind gust to 58 mph at the Texas Tech University West Texas Mesonet site six miles northwest of White River Lake (Crosby County).

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LUB wrote it up.

A strong cold front moved through the region on the afternoon of the second. Strong winds behind the front produced a severe wind gust to 58 mph at the Texas Tech University West Texas Mesonet site six miles northwest of White River Lake (Crosby County). No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the first event at Nov 2, 2:47 PM CST, 1 hour 48 minutes earlier.

Area forecast discussion, Nov 2, 2:47 PM CST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
347 PM CDT WED NOV 2 2011

.SHORT TERM...
TIGHTLY PACKED SURFACE PRESSURE GRADIENT EXPECTED TO RELAX BY EARLY
THIS EVENING...APPEARS TO BE STAYING TIGHTEST OVER THE SOUTHWESTERN
SOUTH PLAINS AND ADJACENT TO NORTHERN ROLLING PLAINS. WINDS WILL BE
ON DOWNWARD TREND...ESPECIALLY SO BY DARK WITH CLEAR SKIES AND VERY
DRY AIR SETTLING IN. LATEST GUIDANCE STILL INDICATES WINDS WILL TAKE
LONGEST TO DROP BELOW 10 KNOTS TONIGHT OVER SOUTHEAST ZONES...WHICH
SHOULD HELP KEEP LOWEST PART OF THE ATMOSPHERE SLIGHTLY MIXED MAKING
A FREEZE NOT CERTAIN. WE OPTED TO ISSUE A FREEZE WARNING FOR THE
REMAINDER OF THE PREVIOUS FREEZE WATCH...THAT INCLUDED THE NORTHERN
ROLLING PLAINS AND SOUTHERN ROW OF COUNTIES IN THE SOUTH PLAINS.
TONIGHT EXPECTED TO BE THE COLDEST SO FAR THIS FALL EVERYWHERE...
WITH LOWS ON THE CAPROCK MOSTLY IN THE 20S...PERHAPS A FEW UPPER
TEENS AS WELL SHOWING UP IN OUR NORTHWESTERN ZONES. COLD SURFACE
HIGH PRESSURE RIDGE WILL EDGE INTO EASTERN ZONES BY THURSDAY
AFTERNOON WITH LIGHT RETURN FLOW BEGINNING NEAR THE NEW MEXICO
BORDER. STILL A VERY COOL DAY EXPECTED WITH LITTLE CHANGE FROM THE
PREVIOUS FORECAST. RMCQUEEN

&&

.LONG TERM...
THE JET STREAM STORM TRACK IS EXPECTED TO REMAIN ACROSS THE
SOUTHERN ROCKIES THROUGH EARLY NEXT WEEK. THE NEXT SYSTEM IS
EXPECTED TO SOUTHERN CALIFORNIA BY FRIDAY NIGHT AND THEN EJECT
NORTHEAST ACROSS THE 4-CORNERS AND COLORADO ON SATURDAY. LOCALLY
WE EXPECT THE SYSTEM TO LEAD TO A TIGHT PRESSURE GRADIENT WITH
STRONG WESTERLY WINDS WITH POSSIBLE BLOWING DUST ON SATURDAY.
SUNDAY SHOULD BE AN IN-BETWEEN DAY WITH MILD WEATHER.

THE NEXT SYSTEM IN THE LINE...SHOULD BE MOVING THROUGH THE SOUTHERN
ROCKIES ON MONDAY. THIS SYSTEM WOULD SHOULD BRING US OUR NEXT
CHANCE OF PRECIPITATION. ALTHOUGH TODAYS MODEL RUNS LOOK FAVORABLE
FOR RAIN OR THUNDERSTORMS...ESPECIALLY IN THE ROLLING PLAINS...IF
FUTURE MODEL RUNS LIFT THE SYSTEM FURTHER NORTHWARD OR SHOW IT
SLIGHTLY FASTER...WE COULD EASILY END UP WITH NOTHING MORE AND
ANOTHER ROUND OF STRONG WINDS. AS SUCH...WE ARE RUNNING WITH RAIN
CHANCES ON THE ORDER OF 20 PERCENT AT THIS POINT.

ANOTHER STRONG SHORT
WAVE ALOFT TO MOVE THROUGH THE 4-CORNERS AND COLORADO ON SATURDAY.
LOCALLY WE CAN EXPECT STRONG WESTERLY WINDS

SURFACE HIGH PRESSURE OVER EASTERN PARTS OF THE AREA THURSDAY
NIGHT AND EARLY FRIDAY SHOULD ALLOW FIRST FREEZE AROUND ASP

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        23  54  26  67  38 /   0   0   0   0   0
TULIA         25  54  27  66  39 /   0   0   0   0   0
PLAINVIEW     26  54  29  65  40 /   0   0   0   0   0
LEVELLAND     25  55  28  70  40 /   0   0   0   0   0
LUBBOCK       28  56  29  66  41 /   0   0   0   0   0
DENVER CITY   26  56  26  71  42 /   0   0   0   0  10
BROWNFIELD    26  56  28  70  41 /   0   0   0   0   0
CHILDRESS     31  57  29  60  41 /   0   0   0   0   0
SPUR          31  57  30  67  42 /   0   0   0   0   0
ASPERMONT     34  59  28  68  43 /   0   0   0   0   0

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: TXZ021>044.

FREEZE WARNING FROM 2 AM TO 10 AM CDT THURSDAY FOR THE FOLLOWING
ZONES: TXZ026-031-032-036-037-039>042.

&&

05/04
Hazardous weather outlook, Nov 2, 2:20 PM CST, 2 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
320 PM CDT WED NOV 2 2011

TXZ021>044-032030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
320 PM CDT WED NOV 2 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NON PRECIPITATION

NORTHERLY WINDS FROM 25 TO 35 MPH WILL EASE BY THIS EVENING.
UNTIL THEN...BE ALERT TO LOCAL VISIBILITY RESTRICTIONS FROM
BLOWING DUST AND HAZARDOUS CROSS WINDS FOR MOTORISTS.

THE FIRST FREEZE OF THE SEASON IS EXPECTED TONIGHT OVER THE
NORTHERN ROLLING PLAINS AND THE EXTREME SOUTHERN SOUTH PLAINS
WHERE A FREEZE WARNING IS IN EFFECT. A HARD FREEZE WILL OCCUR
TONIGHT AS WELL ON THE CAPROCK...THOUGH THIS AREA HAS ALREADY
EXPERIENCED LIGHT FREEZES THIS FALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 high wind. Local standard time, as filed.

High Wind, Crosby

When
November 2, 4:35 PM CST
Where
Crosby forecast zone
Measured
50 kt (58 mph) measured gust
Reported by
Mesonet
Coordinates
33.615, -101.300 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2011Every state in 2011This day in weather historyWarnings in Texas, November 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346422.